MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH BIOPSY FORCEPS, SPOON TYPE, OPTICAL, FOR 30° TELESCOPE; A20713A

OLYMPUS WINTER & IBE GMBH BIOPSY FORCEPS, SPOON TYPE, OPTICAL, FOR 30° TELESCOPE; A20713A
Model Number A20713A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the biopsy forceps had a bent tip.The issue occurred during reprocessing.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation.Updates fields: b5, d9, g3, h2, h3, h6 and h11.The device was returned to olympus for inspection, and the complaint was confirmed; the device has the forceps jaws that were bent.The most probable cause of this complaint is expected or random component failure without any design or manufacturing issue.The root cause could not be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from customer.

Brand Name
BIOPSY FORCEPS, SPOON TYPE, OPTICAL, FOR 30° TELESCOPE
Common Device Name
A20713A
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key22331932
Report Number9610773-2025-04173
Device Sequence Number12869231
Product Code GCP
UDI-Device Identifier04042761020015
UDI-Public04042761020015
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA20713A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer11/17/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown